Analytic and Harmonic Univalent FunctionsView this Special Issue
Research Article | Open Access
R. Chandrashekar, Rosihan M. Ali, K. G. Subramanian, A. Swaminathan, "Starlikeness of Functions Defined by Third-Order Differential Inequalities and Integral Operators", Abstract and Applied Analysis, vol. 2014, Article ID 723097, 6 pages, 2014. https://doi.org/10.1155/2014/723097
Starlikeness of Functions Defined by Third-Order Differential Inequalities and Integral Operators
Sufficient conditions are obtained to ensure starlikeness of positive order for analytic functions defined in the open unit disk satisfying certain third-order differential inequalities. As a consequence, conditions for starlikeness of functions defined by integral operators are obtained. Connections are also made to earlier known results.
Let denote the class of analytic functions defined in the open unit disk . For and a positive integer, let and , with . For , denote by the subclass of consisting of functions starlike of order satisfying The class is the well-known subclass of starlike functions studied widely in geometric function theory.
In the sequel, we give emphasis to the class , where . Evidently for . The class was investigated by Silverman , who showed that coincides with for univalent functions with negative coefficients. This class has subsequently been studied in several other works (see, e.g., ).
The problem of determining sufficient conditions to ensure starlikeness of functions has been widely investigated. These include conditions in terms of differential inequalities; see, for example, [2–11]. Miller and Mocanu , Kuroki and Owa , and, more recently, Ali et al.  determined conditions for starlikeness of functions defined by an integral operator of the form or by the double integral operator
In this paper, conditions on certain third-order differential inequalities are found that would imply starlikeness of positive order. As a consequence, conditions on the kernel of certain integral operators are also obtained to ensure that the functions defined by these operators are starlike. Connections are also made to earlier known results.
Recall that an analytic function is subordinate to an analytic function in , written as , if there exists an analytic self-map of with satisfying .
The following lemmas will be required in the sequel.
2. Main Results
The following two results are easily obtained by simple adaptations of Theorem 2.1 and Theorem 2.6 in . The proofs are therefore omitted.
Lemma 3. Let , , and . If then with an extremal function .
Lemma 4. Let , , and . If then is a starlike function of order .
The above two lemmas are next used to obtain conditions in terms of a third-order differential inequality and a third-order integral operator to deduce starlikeness of of order .
Theorem 6. Let , , , and . Further let and satisfy If then . Equality is attained for .
A brief computation shows that
Hence, (15) can be written in the subordination form as
It follows from Lemma 1 that
Hence on using Lemma 3.
For sharpness, it is evident that the function satisfies Thus,
Theorem 7. Let , , , and . If where then satisfies .
Proof. Let satisfy
From Theorem 6, the solution of (26) belongs to the class . Now (26) has the form
Equation (27) has a solution
Note that the function in Lemma 4 satisfies . Thus replacing the appropriate parameters in the equation yields a solution This completes the proof.
The next result provides a sufficient condition for starlikeness of order involving a second-order differential inequality.
Lemma 8. Let , and with . If then with an extremal function .
Proof. Inequality (33) can be expressed in the subordination form
Writing it follows that Now Lemma 1 with yields which implies
Let Since an application of Lemma 2 shows that Therefore,
Combining (38) and (42) yields which means , whence .
Lemma 10. Let , , , and . If then satisfies .
An application of Lemma 8 yields the following sufficient condition for starlikeness in terms of a third-order differential inequality.
Theorem 11. Let , , , , and . Further let If then . Equality is attained for .
Proof. Proceeding similarly as in the proof of Lemma 8, inequality (47) can be written as
Then a computation yields
Applying Lemma 1 yields This implies that and thus which, in comparison with Lemma 8, gives the required result.
Further the result is sharp for which satisfies
Remark 12. For , the choice in Theorem 11 results in For , this coincides with Lemma 8 at , which was also exhibited in [13, Corollary 2.4]. Further, for , (57) gives which for and is the result given in [8, Theorem 1].
Corresponding to Theorem 11, a sufficient condition for starlikeness of order for functions defined by a triple integral operator is obtained in the following result.
Theorem 13. Let , , , , and . Further let If then satisfies .
Proof. Let satisfy
From Theorem 11, we find that the solution of (62) lies in . Now (62) becomes
Equation (63) has a solution
In view of Lemma 10, the equation has a solution This completes the proof.
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
The work presented here was supported in part by a research university grant from Universiti Sains Malaysia. The authors are thankful to the referees for their suggestions that helped improve the clarity of this paper.
- H. Silverman, “Univalent functions with negative coefficients,” Proceedings of the American Mathematical Society, vol. 51, pp. 109–116, 1975.
- N. Yagmur and H. Orhan, “Starlikeness and convexity of generalized Struve functions,” Abstract and Applied Analysis, vol. 2013, Article ID 954513, 6 pages, 2013.
- R. M. Ali, “On a subclass of starlike functions,” The Rocky Mountain Journal of Mathematics, vol. 24, no. 2, pp. 447–451, 1994.
- R. M. Ali and V. Singh, “Convexity and starlikeness of functions defined by a class of integral operators,” Complex Variables: Theory and Application, vol. 26, no. 4, pp. 299–309, 1995.
- R. M. Ali, A. O. Badghaish, V. Ravichandran, and A. Swaminathan, “Starlikeness of integral transforms and duality,” Journal of Mathematical Analysis and Applications, vol. 385, no. 2, pp. 808–822, 2012.
- R. M. Ali, M. M. Nargesi, and V. Ravichandran, “Convexity of integral transforms and duality,” Complex Variables and Elliptic Equations, vol. 58, no. 11, pp. 1569–1590, 2013.
- R. Fournier and P. T. Mocanu, “Differential inequalities and starlikeness,” Complex Variables: Theory and Application, vol. 48, no. 4, pp. 283–292, 2003.
- M. Obradović, “Simple sufficient conditions for univalence,” Matematichki Vesnik, vol. 49, no. 3-4, pp. 241–244, 1997.
- R. Omar, S. A. Halim, and R. W. Ibrahim, “Differential subordination properties of certain analytic functions,” International Journal of Mathematics, vol. 24, no. 6, Article ID 1350044, 7 pages, 2013.
- R. Omar and S. A. Halim, “Differential subordination properties of Sokol-Stankiewiczstarlike functions,” Kyungpook Mathematical Journal, vol. 53, no. 3, pp. 459–465, 2013.
- H. Shiraishi, K. Kuroki, and S. Owa, “Some classes of order for second-order α differential inequalities,” Electronic Journal of Mathematical Analysis and Applications, vol. 1, no. 2, pp. 149–155, 2013.
- S. S. Miller and P. T. Mocanu, “Double integral starlike operators,” Integral Transforms and Special Functions, vol. 19, no. 7-8, pp. 591–597, 2008.
- K. Kuroki and S. Owa, “Double integral operators concerning starlike of order ,” International Journal of Differential Equations, vol. 2009, Article ID 737129, 13 pages, 2009.
- R. M. Ali, S. K. Lee, K. G. Subramanian, and A. Swaminathan, “A third-order differential equation and starlikeness of a double integral operator,” Abstract and Applied Analysis, vol. 2011, Article ID 901235, 10 pages, 2011.
- D. J. Hallenbeck and S. Ruscheweyh, “Subordination by convex functions,” Proceedings of the American Mathematical Society, vol. 52, pp. 191–195, 1975.
- S. S. Miller and P. T. Mocanu, Differential Subordinations, Marcel Dekker, New York, NY, USA, 2000.
- T. J. Suffridge, “Some remarks on convex maps of the unit disk,” Duke Mathematical Journal, vol. 37, pp. 775–777, 1970.
Copyright © 2014 R. Chandrashekar et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.